Alert archive / Texas / Flash Flood Warnings in 2021
Flash Flood Warning 40, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Aug 18, 2021, 12:42 PM CDT for Runnels County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2021, 12:42 PM CDT (17:42 UTC)
- Expired
- Aug 18, 2021, 3:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Runnels County, TX
The radar
The San Angelo radar (KSJT), 80 km from the middle of the area, began a volume at 17:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 5.7 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 104 J/kg
- Mixed-layer CIN
- -111 J/kg
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
643
WGUS54 KSJT 181742
FFWSJT
TXC399-182045-
/O.NEW.KSJT.FF.W.0040.210818T1742Z-210818T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Angelo TX
1242 PM CDT Wed Aug 18 2021
The National Weather Service in San Angelo has issued a
* Flash Flood Warning for...
Northeastern Runnels County in west central Texas...
* Until 345 PM CDT.
* At 1240 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen on top of already saturated soils. Flash flooding is
ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Ballinger, Winters, Hatchel, Crews, Lake Winters, and Ballinger
Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3208 9988 3208 9972 3193 9972 3189 9973
3185 9976 3180 9984 3171 9992 3170 9999
3174 10008 3179 10010 3186 10010 3193 10000
3194 9995
FLASH FLOOD...RADAR INDICATED
$$
SNWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 12:21 PM CDT, 21 minutes earlier.
Area forecast discussion, Aug 18, 12:21 PM CDT, 21 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 1221 PM CDT Wed Aug 18 2021 ...New AVIATION... .SHORT TERM... (Today and tonight) Issued at 452 AM CDT Wed Aug 18 2021 Scattered showers and thunderstorms have developed early this morning generally along and northeast of a Sterling City to San San Angelo to Brady line. Forcing for ascent associated with a shortwave trough over the Red River Valley will lead to more showers and storms developing through the morning and into the afternoon hours. Similar to yesterday, storms will be capable of producing 1-2 inch per hour rainfall rates, with isolated higher totals possible. High res models favor generally the northeastern portion of our area through the afternoon hours for additional showers and thunderstorms. Have the highest PoPs concentrated across the eastern Concho Valley and Big Country the remainder of the morning and into the afternoon. While scattered activity is possible across the northern Edwards Plateau and western/southern Concho Valley (where as much as 4-8+ inches of rain fell yesterday), heaviest rains will likely remain north of these areas today. Otherwise, expect highs today in the mid to upper 80s. Will continue with a chance (20-30 percent) of scattered storms overnight, with the highest PoPs across the Big Country. && .LONG TERM... (Thursday through Tuesday) Issued at 423 AM CDT Wed Aug 18 2021 A quieter weather pattern is expected for the extended forecast, with a warming and drying trend. The subtropical ridge over the northern Gulf of Mexico will build back to the northwest into west Texas. Although we could still see a few diurnally driven showers Thursday afternoon, drier air will be moving into the area. Expect a mostly dry forecast for the weekend into next week, with only isolated thunderstorm chances in the afternoons. Afternoon highs should warm back into the mid to upper 90s for the weekend into next week. 08 && .AVIATION... (18Z TAFS) Issued at 1213 PM CDT Wed Aug 18 2021 Showers and thunderstorms continue to affect the KABI and KJCT sites early this afternoon. This activity is still expected to continue making progress east and northeast this afternoon and evening, so will keep TEMPO groups through the middle of the afternoon today to address additional precipitation chances. Expect mainly VFR conditions from late this afternoon through 06Z tonight. MVFR CIGs may move back into the area Thursday morning, mainly during the early morning hours, mainly for KJCT/KSOA/KBBD. Less coverage is expected from any potential precipitation tomorrow. && .PRELIMINARY POINT TEMPS/POPS... Abilene 72 91 73 93 / 20 30 5 10 San Angelo 73 92 72 93 / 20 30 10 10 Junction 73 93 72 94 / 30 20 5 5 Brownwood 74 92 73 94 / 30 30 5 5 Sweetwater 72 92 72 91 / 20 30 10 10 Ozona 72 90 71 91 / 20 20 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...42 LONG TERM....08 AVIATION...20
Hazardous weather outlook, Aug 18, 4:13 AM CDT, 8 hours 29 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 413 AM CDT Wed Aug 18 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-190915- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 413 AM CDT Wed Aug 18 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...Today and Tonight Scattered showers and thunderstorms are possible today. The main concern will be locally heavy rainfall, which may result in flooding. In addition, dangerous lightning will be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday The threat for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 4:46 AM CDT | Areal Flood Advisory | SJT | Runnels | 119 min |
| Aug 18, 6:54 AM CDT | Areal Flood Advisory | SJT | Callahan, Coleman | 2 hr |
| Aug 18, 8:12 AM CDT | Flash Flood Warning | SJT | Brown, Callahan, Coleman | 3 hr |
| Aug 18, 10:13 AM CDT | Flash Flood Warning | SJT | Callahan | 3 hr |
| Aug 18, 11:25 AM CDT | Areal Flood Advisory | SJT | Shackelford | 3 hr |
| Aug 18, 1:13 PM CDT | Flash Flood Warning | SJT | Callahan, Coleman | 3 hr |
| Aug 18, 1:56 PM CDT | Areal Flood Advisory | SJT | Coke, Runnels | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2021Every flash flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.